Long time numerical stability and asymptotic analysis for the viscoelastic oldroyd flows

Kun Wang, Yinnian He, Yanping Lin

Research output: Journal article publicationJournal articleAcademic researchpeer-review

12 Citations (Scopus)

Abstract

In this article, we study the long time numerical stability and as- ymptotic behavior for the viscoelastic Oldroyd fluid motion equations. Firstly, with the Euler semi-implicit scheme for the temporal discretization, we deduce the global H2-stability result for the fully discrete finite element solution. Sec- ondly, based on the uniform stability of the numerical solution, we investigate the discrete asymptotic behavior and claim that the viscoelastic Oldroyd prob- lem converges to the stationary Navier-Stokes flows if the body force f(x, t) approaches to a steady-state f1(x) as t ! 1. Finally, some numerical exper- iments are given to verify the theoretical predictions.
Original languageEnglish
Pages (from-to)1551-1573
Number of pages23
JournalDiscrete and Continuous Dynamical Systems - Series B
Volume17
Issue number5
DOIs
Publication statusPublished - 1 Jul 2012

Keywords

  • Asymptotic analysis
  • H2-patability
  • Long time behavior
  • Oldroyd model
  • Viscoelastic flows

ASJC Scopus subject areas

  • Discrete Mathematics and Combinatorics
  • Applied Mathematics

Cite this